Alert archive / Idaho / Red Flag Warnings in 2021

Red Flag Warning 10, NWS Boise, ID

July 18, 202116 counties in Idaho

NWS Boise, ID issued this red flag warning at Jul 18, 2021, 2:23 PM MDT for 16 counties in Idaho. It took effect at Jul 19, 2021, 3:00 AM MDT. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2021, 2:23 PM MDT (20:23 UTC)
In effect from
Jul 19, 2021, 3:00 AM MDT
Expired
Jul 20, 2021, 11:00 PM MDT
In force
44 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Adams County, ID, Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Idaho County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 53 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3358 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WWUS85 KBOI 182023 CCA
RFWBOI

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Boise ID
223 PM MDT Sun Jul 18 2021

...HIGH HAINES OF 6 THROUGH THIS EVENING... 
...SCATTERED THUNDERSTORM EXPECTED MONDAY AND TUESDAY...

.High haines of 6 will continue over Payette, Boise and Western
Sawtooth National Forests with high pressure over the area. Smoke
could limit instability to some degree but overall, High Haines
will to continue through this evening.

Thunderstorms are expected to develop early Monday morning in the
Idaho BLM districts and move north into the NF zones later in the
morning. Another shortwave later on Monday will develop
thunderstorms across all the BLM zones which will move into the NF
zones early Tuesday morning. More thunderstorms are expected to
develop Tuesday afternoon across much of the area. Although 
thunderstorm coverage may not reach scattered coverage over the
course of the warning in all districts, the fuels are extremely 
dry with ignitions possible with every CG strike. Lightning and 
gusty outflow winds will be the primary threats though some storms
could produce brief periods of heavy rain. 

IDZ401>403-421-191800-
/O.NEW.KBOI.FW.W.0010.210719T0900Z-210721T0500Z/
/O.CON.KBOI.FW.W.0009.000000T0000Z-210719T0500Z/
Western Payette National Forest-Eastern Payette National Forest-
Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
223 PM MDT Sun Jul 18 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR...HIGH HAINES FOR WESTERN PAYETTE NATIONAL 
FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL
FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH 
NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401... 402...403 
AND 421...

...RED FLAG WARNING IN EFFECT FROM 3 AM MONDAY TO 11 PM MDT
TUESDAY FOR...LIGHTNING FOR WESTERN PAYETTE NATIONAL 
FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL
FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH 
NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401... 402...403 
AND 421...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from 3 AM Monday to 11 PM MDT
Tuesday. 

* THUNDERSTORMS...Isolated thunderstorms will develop early Monday
  morning and increase in coverage late Monday night into Tuesday. 

* OUTFLOW WINDS...Gusts of 35 to 50 mph possible.

* HAINES...High Haines of 6 through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ423-426-191800-
/O.UPG.KBOI.FW.A.0006.210719T1800Z-210720T0600Z/
/O.NEW.KBOI.FW.W.0010.210719T0900Z-210721T0500Z/
Owyhee Mountains-Southern Highlands-
223 PM MDT Sun Jul 18 2021

...RED FLAG WARNING IN EFFECT FROM 3 AM MONDAY TO 11 PM MDT
TUESDAY FOR...LIGHTNING FOR OWYHEE MOUNTAINS AND SOUTHERN 
HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 423 AND 426...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from 3 AM Monday to 11 PM MDT
Tuesday. The Fire Weather Watch is no longer in effect. 

* THUNDERSTORMS...Isolated thunderstorms will develop early Monday
  morning and increase to scattered coverage Monday afternoon. 
  More thunderstorms are expected Tuesday afternoon. Lightning, 
  gusty winds and brief heavy rainfall will be possible with the 
  storms.
 
* OUTFLOW WINDS...Gusts of 35 to 50 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ400-420-424-191800-
/O.NEW.KBOI.FW.W.0010.210719T0900Z-210721T0500Z/
Northern Boise BLM-Treasure Valley BLM-Western Twin Falls BLM-
223 PM MDT Sun Jul 18 2021

...RED FLAG WARNING IN EFFECT FROM 3 AM MONDAY TO 11 PM MDT
TUESDAY FOR...LIGHTNING FOR NORTHERN BOISE BLM... TREASURE VALLEY
BLM AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 
400...420 AND 424...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from 3 AM Monday to 11 PM MDT
Tuesday. 

* THUNDERSTORMS...Isolated thunderstorms will develop early Monday
  morning and increase to scattered coverage late Monday night 
  into Tuesday. More thunderstorms are expected Tuesday afternoon.
  Lightning, gusty winds and brief heavy rainfall will be 
  possible with the storms.
  

* OUTFLOW WINDS...Gusts of 35 to 50 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

ORZ636-637-646-191800-
/O.NEW.KBOI.FW.W.0010.210719T1800Z-210721T0500Z/
Burns BLM-Vale BLM-Baker Valley-
223 PM MDT Sun Jul 18 2021 /123 PM PDT Sun Jul 18 2021/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ MONDAY TO
11 PM MDT /10 PM PDT/ TUESDAY FOR...LIGHTNING FOR BURNS 
BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 
636...637 AND 646...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from noon MDT /11 AM PDT/ Monday to
11 PM MDT /10 PM PDT/ Tuesday. 

* THUNDERSTORMS...Isolated to scattered thunderstorms will develop
  Monday afternoon into early Tuesday morning. More thunderstorms
  are expect Tuesday afternoon.  

* OUTFLOW WINDS...Gusts of 35 to 50 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L H
5 follow-up statements
332 
WWUS85 KBOI 190440
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
1040 PM MDT Sun Jul 18 2021

...HIGH HAINES OF 6 THROUGH THIS EVENING... ...SCATTERED
THUNDERSTORM EXPECTED MONDAY AND TUESDAY...

.High haines of 6 will continue over Payette, Boise and Western
Sawtooth National Forests with high pressure over the area. Smoke
could limit instability to some degree but overall, High Haines
will to continue through this evening.

Thunderstorms are expected to develop early Monday morning in the
Idaho BLM districts and move north into the NF zones later in the
morning. Another shortwave later on Monday will develop
thunderstorms across all the BLM zones which will move into the
NF zones early Tuesday morning. More thunderstorms are expected
to develop Tuesday afternoon across much of the area. Although
thunderstorm coverage may not reach scattered coverage over the
course of the warning in all districts, the fuels are extremely
dry with ignitions possible with every CG strike. Lightning and
gusty outflow winds will be the primary threats though some
storms could produce brief periods of heavy rain.

IDZ401>403-421-191430-
/O.EXP.KBOI.FW.W.0009.000000T0000Z-210719T0500Z/
/O.CON.KBOI.FW.W.0010.210719T0900Z-210721T0500Z/
Western Payette National Forest-Eastern Payette National Forest-
Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
1040 PM MDT Sun Jul 18 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 11 PM
MDT TUESDAY FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST... 
EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST 
AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL 
FOREST...WHICH ARE FIRE WEATHER ZONES 401... 402...403 AND 421...

...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING FOR HIGH
HAINES FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE 
NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN 
BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE
FIRE WEATHER ZONES 401... 402...403 AND 421...


The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from 3 AM Monday to 11 PM MDT
Tuesday.

* THUNDERSTORMS...Isolated thunderstorms will develop early 
  Monday morning and increase in coverage late Monday night into 
  Tuesday. 

* OUTFLOW WINDS...Gusts of 35 to 50 mph possible.

* HAINES...High Haines of 6 will expire at 11 pm MDT tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ400-420-423-424-426-191430-
/O.CON.KBOI.FW.W.0010.210719T0900Z-210721T0500Z/
Northern Boise BLM-Treasure Valley BLM-Owyhee Mountains-
Western Twin Falls BLM-Southern Highlands-
1040 PM MDT Sun Jul 18 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 11 PM
MDT TUESDAY FOR LIGHTNING FOR NORTHERN BOISE BLM... TREASURE 
VALLEY BLM AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER 
ZONES 400... 420 AND 424...

* THUNDERSTORMS...Isolated thunderstorms will develop early 
  Monday morning and increase to scattered coverage late Monday 
  night into Tuesday. More thunderstorms are expected Tuesday 
  afternoon. Lightning, gusty winds and brief heavy rainfall 
  will be possible with the storms. 

* OUTFLOW WINDS...Gusts of 35 to 50 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

ORZ636-637-646-191430-
/O.CON.KBOI.FW.W.0010.210719T1800Z-210721T0500Z/
Burns BLM-Vale BLM-Baker Valley-
1040 PM MDT Sun Jul 18 2021 /940 PM PDT Sun Jul 18 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/
MONDAY TO 11 PM MDT /10 PM PDT/ TUESDAY FOR BURNS BLM...VALE BLM
AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 636...637 AND
646...

* THUNDERSTORMS...Isolated to scattered thunderstorms will 
  develop Monday afternoon into early Tuesday morning. More 
  thunderstorms are expect Tuesday afternoon. 

* OUTFLOW WINDS...Gusts of 35 to 50 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L
040 
WWUS85 KBOI 191355
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
755 AM MDT Mon Jul 19 2021

...SCATTERED THUNDERSTORM EXPECTED TODAY AND TUESDAY...

A trough passage this morning will bring scattered showers and
isolated thunderstorms to the districts this morning. Thunderstorms
coverage will increase across all districts this afternoon and 
evening. Lightning and gusty outflow winds will be the primary 
threats though some storms could produce brief periods of heavy 
rain. More thunderstorms are expected to develop Tuesday 
across much of the area. Although thunderstorm coverage may not 
reach scattered coverage in all districts, the fuels are 
extremely dry with ignitions possible with every CG strike. 

IDZ400>403-420-421-423-424-426-200000-
/O.CON.KBOI.FW.W.0010.000000T0000Z-210721T0500Z/
Northern Boise BLM-Western Payette National Forest-
Eastern Payette National Forest-Northern Boise National Forest-
Treasure Valley BLM-
Southern Boise National Forest/Western Sawtooth National Forest-
Owyhee Mountains-Western Twin Falls BLM-Southern Highlands-
755 AM MDT Mon Jul 19 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT TUESDAY FOR
LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL
FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE
NATIONAL FOREST...TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL
FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS...
WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE
WEATHER ZONES 400...401...402...403...420...421...423...424 AND
426...

* THUNDERSTORMS...Isolated thunderstorms are possible through the
  morning. Coverage will increase to scattered this afternoon. 
  More thunderstorms are expected Tuesday afternoon. Lightning, 
  gusty winds and brief heavy rainfall will be possible with the 
  storms.
 
* OUTFLOW WINDS...Gusts of 35 to 50 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

ORZ636-637-646-200000-
/O.CON.KBOI.FW.W.0010.210719T1800Z-210721T0500Z/
Burns BLM-Vale BLM-Baker Valley-
755 AM MDT Mon Jul 19 2021 /655 AM PDT Mon Jul 19 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/
TODAY TO 11 PM MDT /10 PM PDT/ TUESDAY FOR LIGHTNING FOR BURNS
BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES
636...637 AND 646...

* THUNDERSTORMS...Scattered thunderstorms will develop this
  afternoon. More thunderstorms are expect Tuesday afternoon. 

* OUTFLOW WINDS...Gusts of 35 to 50 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L
027 
WWUS85 KBOI 192021
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
221 PM MDT Mon Jul 19 2021

...ABUNDANT LIGHTNING EXPECTED LATE THIS AFTERNOON AND TUESDAY 
AFTERNOON...

Thunderstorms will develop along the Nevada border later this 
afternoon and move north this evening. Lightning and gusty 
outflow winds will be the primary threats though some storms could
produce brief periods of heavy rain. More thunderstorms are 
expected on Tuesday across much of the area. Thunderstorm may not 
reach scattered coverage in all districts however, the fuels are 
extremely dry with fire ignitions possible with every CG strike.

IDZ400>403-420-421-423-424-426-ORZ636-637-646-201800-
/O.CON.KBOI.FW.W.0010.000000T0000Z-210721T0500Z/
Northern Boise BLM-Western Payette National Forest-
Eastern Payette National Forest-Northern Boise National Forest-
Treasure Valley BLM-
Southern Boise National Forest/Western Sawtooth National Forest-
Owyhee Mountains-Western Twin Falls BLM-Southern Highlands-
Burns BLM-Vale BLM-Baker Valley-
221 PM MDT Mon Jul 19 2021 /121 PM PDT Mon Jul 19 2021/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT /10 PM PDT/
TUESDAY FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE
NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN
BOISE NATIONAL FOREST...TREASURE VALLEY BLM...SOUTHERN BOISE
NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE
MOUNTAINS...WESTERN TWIN FALLS BLM...SOUTHERN HIGHLANDS...BURNS
BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES
400...401...402...403...420...421...423...424...426...636...
637 AND 646...

* THUNDERSTORMS...Abundant lightning is expected later this
  afternoon and evening with thunderstorms across the area. The
  best chance for lightning will be long the Nevada border into
  the NF zones. More thunderstorms are expected Tuesday afternoon.
  Along with lightning, gusty winds and brief heavy rainfall is 
  possible with the storms.
 
* OUTFLOW WINDS...Gusts of 35 to 50 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L
872 
WWUS85 KBOI 201616
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
1016 AM MDT Tue Jul 20 2021

...ABUNDANT LIGHTNING EXPECTED THIS AFTERNOON AND EVENING...

Thunderstorms will develop this afternoon and move northeastward 
through this evening. Lightning and gusty outflow winds will be 
the primary threats, although some storms could produce brief 
heavy rain. Thunderstorms may not reach scattered coverage in all 
districts. However, the fuels are extremely dry with fire 
ignitions possible with nearly every lightning strike.

IDZ400>403-420-421-423-424-426-ORZ636-637-646-210500-
/O.CON.KBOI.FW.W.0010.000000T0000Z-210721T0500Z/
Northern Boise BLM-Western Payette National Forest-
Eastern Payette National Forest-Northern Boise National Forest-
Treasure Valley BLM-
Southern Boise National Forest/Western Sawtooth National Forest-
Owyhee Mountains-Western Twin Falls BLM-Southern Highlands-
Burns BLM-Vale BLM-Baker Valley-
1016 AM MDT Tue Jul 20 2021 /916 AM PDT Tue Jul 20 2021/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT /10 PM PDT/
THIS EVENING FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN
PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...
NORTHERN BOISE NATIONAL FOREST...TREASURE VALLEY BLM...SOUTHERN
BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE
MOUNTAINS...WESTERN TWIN FALLS BLM...SOUTHERN HIGHLANDS...BURNS
BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES
400...401...402...403...420...421...423...424...426...636...
637 AND 646...

* THUNDERSTORMS...Abundant lightning is expected this afternoon
  and evening with thunderstorms across the area. The best chance
  for lightning will be long the Nevada border into the northern
  Idaho forest zones. Along with lightning, gusty winds and brief
  heavy rainfall is possible with the storms. 

* OUTFLOW WINDS...Gusts of 35 to 50 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L
839 
WWUS85 KBOI 210455
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
1055 PM MDT Tue Jul 20 2021

...RED FLAG WARNING TO EXPIRE AT 11 PM MDT...


IDZ400>403-420-421-423-424-426-ORZ636-637-646-210600-
/O.EXP.KBOI.FW.W.0010.000000T0000Z-210721T0500Z/
Northern Boise BLM-Western Payette National Forest-
Eastern Payette National Forest-Northern Boise National Forest-
Treasure Valley BLM-
Southern Boise National Forest/Western Sawtooth National Forest-
Owyhee Mountains-Western Twin Falls BLM-Southern Highlands-
Burns BLM-Vale BLM-Baker Valley-
1055 PM MDT Tue Jul 20 2021 /955 PM PDT Tue Jul 20 2021/

...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT /10 PM PDT/ THIS
EVENING FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE
NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST... NORTHERN
BOISE NATIONAL FOREST...TREASURE VALLEY BLM...SOUTHERN BOISE
NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE
MOUNTAINS...WESTERN TWIN FALLS BLM...SOUTHERN HIGHLANDS...BURNS
BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES
400...401...402...403...420...421...423...424...426...636...
637 AND 646...

.Thunderstorms are winding down and the Red Flag Warning will be
allowed to expire on schedule at 11 pm MDT. There is still a small
cluster of thunderstorms over and near the Owyhees, and this may
move into the Treasure Valley over the next hour or two. These
storms are expected to weaken over that period.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 18, 2:20 PM MDT, 3 minutes earlier.

Area forecast discussion, Jul 18, 2:20 PM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Boise ID
220 PM MDT Sun Jul 18 2021

.SHORT TERM...Tonight through Tuesday night...Heat is taking
longer to build this afternoon but should get here late today and
early evening. A Heat Advisory will remain in effect until 9 PM
MDT in the Snake Basin and Upper Weiser River Valley. The first
weak push of monsoon moisture will generate isolated thunderstorms
this evening in southern Twin Falls County. Increasing clouds
will keep temperatures warm through the night on the Idaho side.
A weak short wave trough in southern California will move toward
our CWA overnight for a slight chance of thunderstorms in Idaho
Monday morning. Deeper monsoon moisture will reach south-central
Idaho later Monday with a chance of showers and thunderstorms in
the southern Idaho Highlands, then the Magic Valley, and then the
mountains of eastern Boise and Elmore Counties. A separate weak
impulse will bring a slight chance of thunderstorms to Harney and
southern Malheur Counties Monday evening. The main surge of
monsoon moisture will reach Idaho from the south Tuesday morning
with a chance of showers and thunderstorms, and a greater chance
Tuesday afternoon in the Boise Mountains and eastern Valley County.
Thunderstorms Tuesday afternoon may bring heavy rain. The moisture
should exit into Montana Tuesday evening, and Tuesday night looks
dry. Smoke will continue through the period, heaviest on the Oregon
side. An Air Quality Advisory will remain in effect in Harney
County through Monday.

.LONG TERM...Wednesday through Sunday...Southwest flow aloft will
persist through the extended period, resulting in above-normal
temperatures. A weak disturbance will generate showers and
thunderstorms over the region on Wednesday. Southwest ID and southeast
OR will remain on the interface of cooler temperatures/drier air to the
northwest and warmer temperatures/monsoon moisture to the south and
east. With the current forecast, southwest flow will continue with
monsoon moisture streaming northward through the remainder of the
period, generating a slight chance of thunderstorms near the
Magic Valley each day with dry air limiting the threat of storms
elsewhere.

&&

.AVIATION...Generally low VFR. Areas of MVFR due to wildfire smoke.
Significant visibility restrictions aloft due to smoke layers.
Scattered showers and isolated thunderstorms developing after 06z/Mon.
Surface winds: variable 10kt or less, except gusty winds up to
40kt in vicinity of showers and thunderstorms. Winds aloft at
10kft MSL: southwest 10-20 kt. Density altitudes will remain high
due to hot temperatures.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from 3 AM Monday to 11 PM MDT Tuesday
     IDZ400>403-420-421-423-424-426.
     Heat Advisory until 9 PM MDT this evening IDZ012>014-016-033.
     Red Flag Warning until 11 PM MDT this evening IDZ401>403-421.
OR...Heat Advisory until 9 PM MDT /8 PM PDT/ this evening ORZ064.
     Red Flag Warning from noon MDT /11 AM PDT/ Monday to 11 PM MDT
     /10 PM PDT/ Tuesday ORZ636-637.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...LC
LONG TERM....KA
AVIATION.....KA

Nearby

Red Flag Warnings in Idaho, 2021Red Flag Warnings in Oregon, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.